MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM STERLING LIGHTNING; BUR

CONMED CORPORATION 4.5MM STERLING LIGHTNING; BUR
Catalog Number H9133
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned used device wa evaluated by the manufacturing and quality engineer.It was found the hubs had dimensional challenges and there is variation within the knurl.A review of the device history found no anomalies that would contribute to this issue.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; direct contact of the rotating cutting edge of the shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices.If contact does occur shaver blades or burs can break, seize, or shed metal particles.Shaver blade or bur should be examined for damage and replaced if necessary.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that 3 "h9133 - 4.5 mm sterling, lightning, blades came loose from where it engages in the hub.It comes apart before touching the bone".This was reported with no patient injury but a 30-minute surgical delay.Further assessment revealed that the shaft was coming loose from the hub, so when the shaver was turned on the hub would spin but the shaver would not.There were no issues in placing the burs into the handpiece.Based on the decision tree results and provided information, this will be reported as a device malfunction.

Brand Name
4.5MM STERLING LIGHTNING
Common Device Name
BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key7798979
Report Number1017294-2018-00126
Device Sequence Number18879951
Product Code GFF
UDI-Device Identifier10845854029671
UDI-Public(01)10845854029671(17)230517(10)932460
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2023
Device Catalogue NumberH9133
Device Lot Number932460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1